Alert archive / Illinois / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this red flag warning at Feb 27, 2026, 1:35 AM CST for 8 counties in Iowa; 10 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Feb 27, 2026, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2026, 1:35 AM CST (07:35 UTC)
- In effect from
- Feb 27, 2026, 12:00 PM CST
- Expired
- Feb 27, 2026, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WWUS83 KDVN 270735 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 135 AM CST Fri Feb 27 2026 ...Critical Fire Weather Conditions This Afternoon... IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-271645- /O.UPG.KDVN.FW.A.0002.260227T1800Z-260228T0000Z/ /O.NEW.KDVN.FW.W.0002.260227T1800Z-260228T0000Z/ Muscatine-Scott-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 135 AM CST Fri Feb 27 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR CRITICAL FIRE DANGER... The National Weather Service in Quad Cities has issued a Red Flag Warning for unseasonably mild temperatures, gusty winds, low relative humidity, and plentiful dry vegetation, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Portions of southeastern Iowa, western Illinois, and northern Missouri. * TIMING...From noon today to 6 PM CST this evening. * WINDS...Southwest to West 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Middle to upper 60s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
417 WWUS83 KDVN 271610 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 1010 AM CST Fri Feb 27 2026 IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-280000- /O.CON.KDVN.FW.W.0002.260227T1800Z-260228T0000Z/ Muscatine-Scott-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1010 AM CST Fri Feb 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CRITICAL FIRE DANGER... The National Weather Service in Quad Cities has issued a Red Flag Warning for unseasonably mild temperatures, gusty winds, low relative humidity, and plentiful dry vegetation, which is in effect from noon today to 6 PM CST this evening. * AFFECTED AREA...Portions of southeastern Iowa, western Illinois, and northern Missouri. * TIMING...From noon today to 6 PM CST this evening. * WINDS...Southwest to west 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Middle to upper 60s. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ JTS
842 WWUS83 KDVN 272355 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 555 PM CST Fri Feb 27 2026 IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-280100- /O.EXP.KDVN.FW.W.0002.000000T0000Z-260228T0000Z/ Muscatine-Scott-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 555 PM CST Fri Feb 27 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR CRITICAL FIRE DANGER... Winds are forecast to diminish this evening and relative humidities will increase as temperatures drop with the setting sun. This will decrease the threat for fires to start and we will allow the Red Flag Warning to expire at 6 PM. $$ DC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:33 PM CST, 2 hours 2 minutes earlier. Its key messages:
- Windy, very warm, and dry conditions are expected Friday, leading to elevated to critical fire weather conditions across the southeastern portions of the area.
- Split flow over the CONUS that favors northwest flow will be seen through the weekend. Weak systems in the flow will bring the prospects of some precipitation to the area.
Area forecast discussion, Feb 26, 11:33 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1133 PM CST Thu Feb 26 2026
.KEY MESSAGES...
- Windy, very warm, and dry conditions are expected Friday,
leading to elevated to critical fire weather conditions across
the southeastern portions of the area.
- Split flow over the CONUS that favors northwest flow will be
seen through the weekend. Weak systems in the flow will bring
the prospects of some precipitation to the area.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 209 PM CST Thu Feb 26 2026
The remainder of the day will see more sunshine as clouds gradually
diminish this afternoon from west to east as drier air filters in.
Despite mostly clear skies tonight, persistent west to southwest
flow will help keep temperatures from cooling off too much, with
overnight lows expected in the upper 20s to lower 30s - warmest
south of Highway 92.
Attention then turns to Friday, where a windy and dry day is in
store. A potent area of low pressure progged to develop over
southern Canada should help maintain southwesterly winds Friday,
with an impressive warm-up expected. 850 mb temperatures are progged
by the GEFS and ECMWF ensembles to increase to around 5 to 8 degrees
C Friday afternoon, which is near the 90th percentile per the ECMWF
850 mb temperature climatological percentiles for this time of the
year. This will result in high temperatures warming to 60 degrees or
warmer for most locations, mainly along and south of a Marengo, IA
to Freeport, IL. Temperatures should be cooler over northeastern
Iowa, especially for locations nearer to the existing snowpack.
There could also be some isolated areas reaching 70 degrees for
highs across our southern tier of counties. At this time, no record
highs are expected. See our Climate section for the record high
values for February 27th.
Southwesterly winds are expected to increase with abundant sunshine
and deepening boundary layer mixing. How deeply we mix remains
uncertain, but plenty strong flow aloft should be able to mix down
to the surface. We have boosted wind gusts for Friday, with the
potential for 40 mph gusts in play over west-central Illinois. With
this all said, there is concern for elevated to even critical fire
weather conditions for our southeastern portions of the area. Please
see our Fire Weather section for more details.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 209 PM CST Thu Feb 26 2026
A northwesterly flow pattern continues to bring an active weather
period to the region. Friday night will be quiet as temperatures
drop to below freezing behind a dry cold front. As we head into
the weekend, precipitation chances return.
Saturday brings the first of these chances to areas north of Highway
30. The greatest uncertainty for this event is the southern extent
of the precipitation, as forcings indicate that a sharp gradient in
amounts will be present. Up to an inch of snow is expected, with all
accumulation occurring during the day.
Following a dry Saturday night, Sunday holds the second chance for
precipitation, associated with an embedded shortwave. Snow is
expected with this system as temperatures remain near freezing.
However, where the snow will impact is still uncertain. The models
show a southward trend in the precipitation area, with the highest
pops (40-60%) south of Interstate 80. If these trends continue, the
impacted area with our CWA will continue to shrink as impacts shift
southward.
Looking forward, model guidance suggests another system is likely by
midweek as a defined shortwave moves to our southwest. Precipitation
is likely (pops 30-50%), with the highest pops in the southern half
of the CWA. However, a wide spread of ensemble members and models
brings into question the track and potential for precipitation with
this system.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1117 PM CST Thu Feb 26 2026
VFR conditions will prevail through the TAF period, with mostly
clear skies expected. Main aviation concerns will revolve around
the winds. Southwest winds will start the day, increasing
through the morning, with gusts between 20-25 KTs by 18z. After
18z, some higher gusts will be possible. A cold front will pass
through the area as well, with strongest winds generally along
the front this afternoon. On the back end of the front, we will
see winds shift northwesterly, becoming much lighter by/after
00z this evening.
&&
.FIRE WEATHER...
Issued at 210 PM CST Thu Feb 26 2026
Southwest winds gusting between 30 to 40 mph, combined with
very dry fuels and low humidity levels dropping to 25 to 35
percent will support elevated to critical fire weather
conditions Friday. The area most susceptible to these conditions
will be over southeastern Iowa, northeast Missouri, and west-
central Illinois, where winds will be their strongest.
In addition to the winds, an anomalously warm air mass will be in
place, with high temperatures warming to the middle/upper 60s to
lower 70s across our southeastern forecast area. Forecast relative
humidity values continue to trend down due to a very dry air mass in
place, with minimum RH values expected to dip to the 25 to 35
percent range. These conditions have resulted in GFDI values
reaching the critical level, and we have issued a Fire Weather Watch
now in effect from Noon through 6 PM Friday. An upgrade to a Red
Flag Warning is likely for at least a portion of these areas, with a
Special Weather Statement for elevated fire weather conditions
likely needed.
&&
.CLIMATE...
Issued at 248 AM CST Thu Feb 26 2026
Record highs for February 27th
Burlington, IA.......77 in 2024
Cedar Rapids, IA.....72 in 2024
Dubuque, IA..........72 in 2024
Moline, Il...........79 in 2024
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Fire Weather Watch Friday afternoon for IAZ067-068-078-087>089-
098-099.
IL...Fire Weather Watch Friday afternoon for ILZ009-015>018-024>026-
034-035.
MO...Fire Weather Watch Friday afternoon for MOZ009-010.
&&
SHORT TERM...Schultz
LONG TERM...Ellingworth
AVIATION...Gunkel
FIRE WEATHER...Schultz
CLIMATE...08Hazardous weather outlook, Feb 26, 2:14 PM CST, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 214 PM CST Thu Feb 26 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-272015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 214 PM CST Thu Feb 26 2026 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY West to southwest winds gusting up to 40 mph, low humidity levels, and very warm temperatures will create elevated to critical fire weather conditions Friday afternoon. A Fire Weather Watch has been issued for portions of southeastern Iowa, northeast Missouri, and west-central Illinois. There is chance of light snow north of Highway 30 on Saturday. There is another chance of snow on Sunday for areas south of Interstate 80. Some accumulation is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. JTS
Nearby
Red Flag Warnings in Illinois, 2026Red Flag Warnings in Iowa, 2026Red Flag Warnings in Missouri, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.